MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Retraction Problem (1536); Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: procode/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, this was a coil embolization for subarachnoid hemorrhage (sah) using a double catheter technique at the basilar artery (ba top).A 12mm x 40cm micrusframe18 coil was used together with a microcatheter (exselsior sl10).The complaint coil was used as framing coil but, it was unable to be framed as intended.The physician attempted to remove it but, it got stuck on the microcatheter and unraveled.The issue occurred inside the microcatheter (mc) therefore, it was removed together with the microcatheter.Another microcatheter and coil were used, and the procedure resumed and was completed.There were no post-procedure changes in the patient concomitant devices are a sheath introducer (terumo), a guidewire (asahi), a guiding catheter (asahi), y connector (terumo) and a detachment device (b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Updated sections on this medwatch: b4, b5, e1, e2, e3, g3, g6, h2, h6 and h10.Section b5: additional information received indicated that there was no excessive forced used with the device at any time.The event did not prolong the procedure.The concomitant devices functioned as expected.Section e1.Initial reporter phone: 087-898-5111 a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, this was a coil embolization for subarachnoid hemorrhage (sah) using a double catheter technique at the basilar artery (ba¿top).A 12mm x 40cm micrusframe18 coil was used together with a microcatheter (exselsior sl10).The complaint coil was used as framing coil but, it was unable to be framed as intended.The physician attempted to remove it but, it got stuck on the microcatheter and unraveled.The issue occurred inside the microcatheter (mc) therefore, it was removed together with the microcatheter.Another microcatheter and coil were used, and the procedure resumed and was completed.There were no post-procedure changes in the patient.Concomitant devices are a sheath introducer (terumo), a guidewire (asahi), a guiding catheter (asahi), y connector (terumo) and a detachment device (dcb2000500).Additional information received indicated that there was no excessive forced used with the device at any time.The event did not prolong the procedure.The concomitant devices functioned as expected.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30390754 number, and no non-conformances related to the malfunction were identified.Unraveled/stretched in microcatheter, withdrawal difficulties into microcatheter and positioning difficulties are known potential issues associated with the use of the device.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) contains instructions and cautions regarding proper placement of the device, including introduction and positioning of the microcoil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key13950002
Report Number3008114965-2022-00246
Device Sequence Number20478210
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot Number30390754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2; EXSELSIOR SL10 MICROCATHETER; GUIDEWIRE (ASAHI); GUIDING CATHETER (ASAHI); SHEATH INTRODUCER (TERUMO); Y CONNECTOR (TERUMO)
Patient SexUnknown